New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Dec 2009
Total Posts : 2
   Posted 12/6/2009 10:28 PM (GMT -6)   
Has anyone experienced insomnia and/or heart palpitations with mesalamine? Ive been struggling w/insomnia for mos and realizing this may be the cause!
Dr wants to change me to endocort--not sure if another mesalamine or not.
Tky for any thoughts on this!

Elite Member

Date Joined Apr 2005
Total Posts : 14995
   Posted 12/7/2009 9:47 AM (GMT -6)   
Entocort is not another mesalamine, it is a steroid. I have been on Asacol for about 4-5 years now, and I have never experienced the insomnia or heart palps like you describe.
Gail*Nanners* Co-Moderator for Crohns Disease and Anxiety/Panic Forum
Crohn's Disease for over 33 years. Currently on Asacol, Prilosec, Estrace, Prinivil, Diltiazem, Percoset prn for pain, Zofran, Phenergan, Probiotics, Calcium  w/Vit D, and Xanax as needed. Resections in 2002 and 2005. Also diagnosed with Fibromyalgia, Osteoarthritis, and Anxiety. Currently my Crohns is in remission, but my joints are going crazy!
It's scary when you start making the same noises As your coffee maker.
*Every tomorrow has two handles.  We can take hold of it by the handle of anxiety, or by the handle of faith"*

Regular Member

Date Joined Oct 2009
Total Posts : 253
   Posted 12/7/2009 11:57 AM (GMT -6)   
I was on pentasa since march until recently and never experienced insomnia per se, but I went through phases where I would ALWAYS wake up between 3-5 am and it would take hours for me to fall back asleep because I was so nauseous. I also experienced mild panicky feelings/heart weirdness when this happened. Not sure if it was related to the pentasa or just cause I was flaring or nauseous... I've been on prednisone for about a week and off the pentasa and I've *so far* had better sleeps (knock on wood) just because I am generally feeling a bit better.
During that time I was always looking up pentasa side effects and saw quite a few I identified with... it was weird because I had always thought of pentasa as a very harmless drug but it does has some things to look out for.
female 19, diagnosed crohns december 2008
erythema nodosum
currently taking 40mg prednisone, then imuran or remicade when i taper
feeling scare about side effects but will be happy to feel better :)

Regular Member

Date Joined Mar 2009
Total Posts : 452
   Posted 12/7/2009 2:43 PM (GMT -6)   
I have had sleep issues for many years now.  Being that I have been on most medicines very short term and at time no medicine and still can't sleep, I would wonder if the sleep issues are from CD and not the medicines.

36 yr old Male with Crohn's Disease since '88 - No Surgery yet
Been on almost every type of drug with bad results
Remicade since Nov 2009

Veteran Member

Date Joined Jun 2008
Total Posts : 1058
   Posted 12/7/2009 4:11 PM (GMT -6)   
One thing that could cause the heart palps is an electrolyte imbalance. If you have diarrhea or vomiting, those can upset your electrolytes. It can also result from malabsorption or unbalanced supplements (too much of one mineral and not enough of another to match it - you end up blocking absorption of the deficient mineral due to the excess of the mineral supplemented).

Veteran Member

Date Joined Feb 2009
Total Posts : 529
   Posted 12/7/2009 9:15 PM (GMT -6)   
When I was on Pentasa, I had really bad tachycardia, my heart rate was sitting over 130 even after laying down for a couple of hours. It was really scary and I went off it. Not sure about the insomnia, but the palpitations wouldn't surprise me at all after what I went through.

Veteran Member

Date Joined Oct 2009
Total Posts : 1070
   Posted 12/7/2009 9:22 PM (GMT -6)   
Asacol has never affected me that way. If I am awakened for any reason after around 2AM I have a hard time falling back asleep but I am talking barking dog or potty needs not the meds.

May I suggest that you watch your Caffiene, physical activity level in the evening and also your supplements?
I use FD&C Blue dye number 1 and it really seems to help me.  There is SCIENCE behind this.  Just ask me and I will explain it to you.  U/C and Crohn's for 34 years.  Blue dye for one month and I am feeling pretty good!  I am so excited by this but I need others to try it with their doctor's permission.  Simple food coloring!!  BLUE1.  
I can't make money on this, it's already in your kitchen.  I just want to help.
I do 2 drops in 6 ounces of water when I get up, 2 or 3 drops in 16 or 20 ounces of water that I sip all day and then 2 drops in 6 ounces of water at bedtime.   Max of 7 drops a day.  Give it about ten days.  I am NOT a healthcare professional.   Ask your doctor if this is safe for you. 

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, October 27, 2016 11:44 PM (GMT -6)
There are a total of 2,713,255 posts in 299,174 threads.
View Active Threads

Who's Online
This forum has 153750 registered members. Please welcome our newest member, Riand1988.
269 Guest(s), 8 Registered Member(s) are currently online.  Details
racer102, THE HAPPY TURTLE, Scaredy Cat, Almost a 10, Riand1988, supapfunk, couchtater, julymorning

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer